Alert archive / Arizona / Red Flag Warnings in 2019
Red Flag Warning 9, NWS Las Vegas, NV
NWS Las Vegas, NV issued this red flag warning at Sep 7, 2019, 1:48 PM MST for Mohave County, Arizona. It took effect at Sep 8, 2019, 11:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 7, 2019, 1:48 PM MST (20:48 UTC)
- In effect from
- Sep 8, 2019, 11:00 AM MST
- Expired
- Sep 8, 2019, 8:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Las Vegas, NV
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 102 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 8.8 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 120 J/kg
- Mixed-layer CIN
- -268 J/kg
- Mixed-layer LCL
- 3089 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
002 WWUS85 KVEF 072048 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 148 PM PDT Sat Sep 7 2019 .A strong low pressure system will bring gusty winds to the region Sunday and Monday. AZZ102-080500- /O.UPG.KVEF.FW.A.0005.190908T1800Z-190909T0300Z/ /O.NEW.KVEF.FW.W.0009.190908T1800Z-190909T0300Z/ Northwest Deserts/Northwest Plateau- 148 PM MST Sat Sep 7 2019 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MST SUNDAY FOR STRONG WINDS AND LOW RH... The National Weather Service in Las Vegas has issued a Red Flag Warning, which is in effect from 11 AM to 8 PM MST Sunday. The Fire Weather Watch is no longer in effect. * TIMING...Late Sunday morning through Sunday evening. * WIND...Southwest winds 15 to 25 MPH with gusts to 30 to 40 MPH. * HUMIDITY...Afternoon humidity dropping to 8 to 12 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ NVZ461-462-465-080500- /O.NEW.KVEF.FW.A.0006.190909T1800Z-190910T0300Z/ Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- 148 PM PDT Sat Sep 7 2019 ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR STRONG WINDS AND LOW RH... The National Weather Service in Las Vegas has issued a Fire Weather Watch, which is in effect from Monday morning through Monday evening. * AFFECTED AREA...In Nevada...Fire weather zones 461, 462, and 465. * TIMING...Late Monday morning through Monday evening. * WIND...Southwest winds 15 to 25 MPH with gusts to 30 to 40 MPH. * HUMIDITY...Afternoon humidity dropping to 10 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ weather.gov/lasvegas
5 follow-up statements
468 WWUS85 KVEF 080438 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 938 PM PDT Sat Sep 7 2019 .A strong low pressure system will bring gusty winds to the region Sunday and Monday. AZZ102-081800- /O.CON.KVEF.FW.W.0009.190908T1800Z-190909T0300Z/ Northwest Deserts/Northwest Plateau- 938 PM MST Sat Sep 7 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MST SUNDAY FOR STRONG WINDS AND LOW RH... * TIMING...Late Sunday morning through Sunday evening. * WIND...Southwest winds 15 to 25 MPH with gusts to 30 to 40 MPH. * HUMIDITY...Afternoon humidity dropping to 8 to 12 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ NVZ461-462-465-081800- /O.CON.KVEF.FW.A.0006.190909T1800Z-190910T0300Z/ Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- 938 PM PDT Sat Sep 7 2019 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR STRONG WINDS AND LOW RH... * AFFECTED AREA...In Nevada...Fire weather zones 461, 462, and 465. * TIMING...Late Monday morning through Monday evening. * WIND...Southwest winds 15 to 25 MPH with gusts to 30 to 40 MPH. * HUMIDITY...Afternoon humidity dropping to 10 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ weather.gov/lasvegas
176 WWUS85 KVEF 080945 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 245 AM PDT Sun Sep 8 2019 .A strong low pressure system will bring gusty winds to the region Sunday and Monday. NVZ461-462-465-090000- /O.UPG.KVEF.FW.A.0006.190909T1800Z-190910T0300Z/ /O.NEW.KVEF.FW.W.0010.190909T1800Z-190910T0300Z/ Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- 245 AM PDT Sun Sep 8 2019 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM PDT MONDAY FOR STRONG WINDS AND LOW RH... The National Weather Service in Las Vegas has issued a Red Flag Warning, which is in effect from 11 AM to 8 PM PDT Monday for fire weather zones NV-461, NV-462, and NV-465. The Fire Weather Watch is no longer in effect. * TIMING...Late Monday morning through Monday evening. * WIND...Southwest winds 15 to 25 MPH with gusts to 30 to 40 MPH. * HUMIDITY...Afternoon humidity dropping to 10 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ AZZ102-090000- /O.CON.KVEF.FW.W.0009.190908T1800Z-190909T0300Z/ Northwest Deserts/Northwest Plateau- 245 AM MST Sun Sep 8 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RH... * TIMING...Late Sunday morning through Sunday evening. * WIND...Southwest winds 15 to 25 MPH with gusts to 30 to 40 MPH. * HUMIDITY...Afternoon humidity dropping to 8 to 12 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
440 WWUS85 KVEF 082105 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 205 PM PDT Sun Sep 8 2019 .A strong low pressure system will bring gusty winds to the region through Monday. NVZ463-464-090300- /O.EXA.KVEF.FW.W.0010.190909T1800Z-190910T0300Z/ Sheep Range-Spring Mountains- 205 PM PDT Sun Sep 8 2019 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM PDT MONDAY FOR STRONG WINDS AND LOW RH... The National Weather Service in Las Vegas has issued a Red Flag Warning, which is in effect from 11 AM to 8 PM PDT Monday. * TIMING...Late Monday morning through Monday evening. * WIND...Southwest winds 15 to 25 MPH with gusts to 30 to 40 MPH. * HUMIDITY...Afternoon humidity dropping to around 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ AZZ102-090300- /O.CON.KVEF.FW.W.0009.000000T0000Z-190909T0300Z/ Northwest Deserts/Northwest Plateau- 205 PM MST Sun Sep 8 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RH... * TIMING...Late Sunday morning through Sunday evening. * WIND...Southwest winds 15 to 25 MPH with gusts to 30 to 40 MPH. * HUMIDITY...Afternoon humidity dropping to 8 to 12 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ NVZ461-462-465-090300- /O.CON.KVEF.FW.W.0010.190909T1800Z-190910T0300Z/ Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- 205 PM PDT Sun Sep 8 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT MONDAY FOR STRONG WINDS AND LOW RH... * TIMING...Late Monday morning through Monday evening. * WIND...Southwest winds 15 to 25 MPH with gusts to 30 to 40 MPH. * HUMIDITY...Afternoon humidity dropping to 10 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
613 WWUS85 KVEF 082212 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 312 PM PDT Sun Sep 8 2019 .A strong low pressure system will bring gusty winds to the region through Monday. CAZ226-090615- /O.EXB.KVEF.FW.W.0010.190910T0000Z-190910T1200Z/ Owens Valley/Southern Inyo Forest- 312 PM PDT Sun Sep 8 2019 ...RED FLAG WARNING IN EFFECT FROM 5 PM MONDAY TO 5 AM PDT TUESDAY FOR STRONG WINDS AND LOW RH... The National Weather Service in Las Vegas has issued a Red Flag Warning, which is in effect from 5 PM Monday to 5 AM PDT Tuesday. * TIMING...Monday evening into Tuesday morning. * WIND...Downslope winds of 20 to 30 MPH with gusts up to 50 MPH * HUMIDITY...20 to 30 percent, dropping to 15 percent with the strongest winds. * IMPACTS...Any fires that develop will likely spread rapidly. Erratic behavior and extensive spotting with ongoing fires. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ AZZ102-090300- /O.CON.KVEF.FW.W.0009.000000T0000Z-190909T0300Z/ Northwest Deserts/Northwest Plateau- 312 PM MST Sun Sep 8 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RH... * TIMING...Late Sunday morning through Sunday evening. * WIND...Southwest winds 15 to 25 MPH with gusts to 30 to 40 MPH. * HUMIDITY...Afternoon humidity dropping to 8 to 12 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ NVZ461>465-090615- /O.CON.KVEF.FW.W.0010.190909T1800Z-190910T0300Z/ Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch- Sheep Range-Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- 312 PM PDT Sun Sep 8 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT MONDAY FOR STRONG WINDS AND LOW RH... * TIMING...Late Monday morning through Monday evening. * WIND...Southwest winds 15 to 25 MPH with gusts to 30 to 40 MPH. * HUMIDITY...Afternoon humidity dropping to 10 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
573 WWUS85 KVEF 090245 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 745 PM PDT Sun Sep 8 2019 .A strong low pressure system will bring gusty winds to the region through Monday. AZZ102-090345- /O.EXP.KVEF.FW.W.0009.000000T0000Z-190909T0300Z/ Northwest Deserts/Northwest Plateau- 745 PM MST Sun Sep 8 2019 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RH... The threat of strong, gusty winds tonight across Mohave County in Fire Weather Zone 102 has diminished and RH values will continue to increase through the evening. As a result, fire weather concerns have subsided and the Red Flag Warning will be allowed to expire for northwestern Arizona at 8pm MST. $$ NVZ461>465-091045- /O.CON.KVEF.FW.W.0010.190909T1800Z-190910T0300Z/ Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch- Sheep Range-Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- 745 PM PDT Sun Sep 8 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT MONDAY FOR STRONG WINDS AND LOW RH... * TIMING...Late Monday morning through Monday evening. * WIND...Southwest winds 15 to 25 MPH with gusts to 30 to 40 MPH. * HUMIDITY...Afternoon humidity dropping to 10 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ CAZ226-091045- /O.CON.KVEF.FW.W.0010.190910T0000Z-190910T1200Z/ Owens Valley/Southern Inyo Forest- 745 PM PDT Sun Sep 8 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM 5 PM MONDAY TO 5 AM PDT TUESDAY FOR STRONG WINDS AND LOW RH... * TIMING...Monday evening into Tuesday morning. * WIND...Downslope winds of 20 to 30 MPH with gusts up to 50 MPH * HUMIDITY...20 to 30 percent, dropping to 15 percent with the strongest winds. * IMPACTS...Any fires that develop will likely spread rapidly. Erratic behavior and extensive spotting with ongoing fires. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Sep 7, 10:11 AM MST, 3 hours 37 minutes earlier.
Area forecast discussion, Sep 7, 10:11 AM MST, 3 hours 37 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 1011 AM PDT Sat Sep 7 2019 .SYNOPSIS...One more day of well above normal temperatures will be seen today before cooler weather arrives Sunday and continues through much of next week. Outside of a few isolated thunderstorms over the higher terrain of Mohave and Lincoln Counties, dry conditions will be seen over most areas. Breezy conditions will also develop this afternoon and continue into early next week. && .UPDATE...Sunny day so far with afternoon breezes kicking up by this afternoon across the region. A few buildups possible in the higher terrain of northern Mohave and Lincoln counties, but it should generally stay dry, even in those areas. No updates needed this morning. && .SHORT TERM...through Friday. High pressure that brought the well above normal temperatures will start shifting east today as a fairly deep trough pushes into the west coast. We will still see one more day of well above normal temperatures with some areas approaching record highs before we see temperatures drop about 8-10 degrees on Sunday. We will also see some residual moisture hanging around eastern Lincoln and Mohave Counties, so a few isolated afternoon thunderstorms over the higher terrain will be possible. As this trough approaches the area late this afternoon winds will increase across much of the area with most locations seeing breezy to locally windy conditions overnight and into Sunday. Areas across western San Bernardino County could see winds approach wind advisory levels late Saturday night, but at this time will hold off on issuing any products. A cold front will push through the region Sunday bringing in cooler temperatures which are expected to drop about 8-10 degrees from Saturday. Winds ahead of the front, especially across northern Mohave County could bring Red Flag conditions to the region. The current Fire Weather Watch looks good and will let the day shift make the final decisions on whether to upgrade to a warning or not. There could also be enough upper level dynamics to help kick off a few showers and thunderstorms along the front as it moves through the area. The best area for seeing these storms would be across Esmeralda, central Nye, and Lincoln Counties late Saturday night into Sunday morning. The area will remain under a dry west to northwest flow into Tuesday, but another trough swinging through the area will likely reinforce the cooler air and keep temperatures a few degrees below normal through much of the week. The models are indicating enough energy associated with the trough to generate a few showers and thunderstorms possibly as far south as Clark and central Mohave Counties Tuesday night into Wednesday morning. We will also see another round of breezy to windy conditions once again leading to potential fire weather concerns. Toward the end of next week the high tries to briefly rebuild over the region bringing temperatures back to above normal. However, there are also indications that we are heading into a more active trough pattern so long lasting hot temperatures seem to be over for the year. && .FIRE WEATHER...Fire weather concerns increase through next week as the region dries out and a cooler but windier pattern sets up. Temperatures will run several degrees above normal today, but will cool several degrees Sunday as an area of low pressure moves through the region. Winds will increase tonight through Sunday, resulting in elevated fire weather concerns across the entire region, with critical conditions expected in northwest Arizona. Additional low pressure systems through much of the upcoming week will reinforce the cooler air, continue the gusty winds, and keep elevated fire weather concerns. && .AVIATION...For McCarran...South wind up to 10 knots will eventually become light and variable this morning. There is a potential for a period of southeast wind early afternoon before stronger southwest wind develops. Gusts 20-25 kts this afternoon and evening will increase up to 30 kts late evening and overnight. For the rest of southern Nevada, northwest Arizona and southeast California...Gusty south-southwest winds will occur today ahead a an area of low pressure nearing the area. Highest gusts will occur at KDAG tonight with gusts 35-40 kts. Winds will shift to the northwest behind a cold front moving through southern Nevada and Inyo County tonight. Skies will be mostly clear. && .SPOTTER INFORMATION STATEMENT...A series of low pressure systems will bring cooler and windier weather for next week. Spotter activation is not anticipated at this time, however, spotters are encouraged to report any significant weather or impacts such as wind damage and blowing dust according to standard operating procedures. && UPDATE.......Steele DISCUSSION...Gorelow AVIATION.....Pierce For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
Nearby
Red Flag Warnings in Arizona, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.